them, mostly what medications can I take often, sometimes daily, that do not cause the rebound headaches. I already get way too many headaches, which is why sometimes I need to take headache meds quite often. Also, what could I use to cure rebound headaches or better yet, avoid them. Also looking for advice on how to cure or avoid my chronic headaches, sometimes daily. I believe they are either stress or tension headaches that are very painful, cause irritation and cause me to be bothered by bright lighting, including sunlight and loud noise. So sick of having headaches but dont know what to do. Thanks ya'll
19 Feb 2012
Hi, First you should see a neurologist to make sure that there isn't something more serious. This is important. Also either a neurologist or better yet, a headache specialist could give you daily prophylactic medications which help to prevent the headaches. Yes, you are absolutely right that taking any kind of pain pills 3 or more times per week will lead to rebound headaches. Even a regular doctor may be able to prescribe the prophylactic meds to you.
Also there are other acute medications to take which don't get into the blood stream to cause rebounds, such as a prescription skin gel and a prescription nasal lidocaine which have greatly helped me.
Also there may be other treatments such as nerve block, trigger point and Botox injections which have helped me tremendously as well as physical therapy.
As far as your sinus/allergy problems, have you figured out what specifically is causing them? Don't fall for an Ear, Nose and Throat specialist telling you that your unbearable headaches as you put it, are being caused by your sinuses. That's what I was told. In getting a second opinion from another ENT surgeon, I was told that surgery wouldn't help me at all. Plus my pulmonologist and two neurologists all told me that severe migraines could not possibly be caused by sinus/allergies. (At the time I did have a sinus infection.)
You may need some acute pain pills in the meantime until some of the remedies above work.
I am filled with more detailed information to give you, but the instructions say that I can only provide one answer to you.
Good luck to you.
13 Feb 2012
Well hello, I didnt read what anyone else wrote because Im not doin good tonite myself. However from the day I was born Migraine, oh i had every test known to man Im 52, this yr. Well a few years ago I had some dental work done and lived on Top Ramen for days , oh man head was killin me and to top that i ate way to many norco... well It was when the doc told me knock out all ALL presertivites... Not ORGANIC but just Presertivite free, no nitraite nirates, sulfa, for drying fruit or meats, no canned stuff with Broth that is their way of saying MSG... bla bla bla.
oh fake sugar another, and then I just went from there, lets see been oh years i can honestly say i have been to bed with a headache maybe one time and was my fault i ate wrong, i mean u cant mess up, I keep a bottle of prednisone on hand for the mornings or day i do get slipped the wromg thing it happens , well used to i havent eatten out in yrs but i get all the good stuff, and headach free, so look to what u already do then dont before you add another med to ur system... for reals i laughed at the dctor when he told me foods, welp he was correct... I now have to find one to help with fibromyaliga I will be happy. if u want to find out the foods, u can email me here i check every week or so. good luck.(oh this is just one alternative)
14 Feb 2012
I agree with lori too that it sounds like migraine, & food preservative, or even food allergies & other allergies can cause this to happen. Rebound headaches are headaches brought on by taking a med for them & if your body gets used to that med, it give you a headache craving the med. Like excedrin with the caffeine. You probably should see your doctor to rule out any thing serious, but tension , sore neck, base of skull, lights , noise etc... sounds like migraine. Different meds help different people.
There are so many. Type migraine into the search box above & it will lead to to the forum on migraine where you can discuss this with others who have them I did for over 35 years, but then discovered immitrex shots. They don't make the shots anymore because they made the headache go away so fast(my opinion)& farther apart, eventually I didn't have them anymore. They do make it in pills, but not quite as effective. You would need a prescription for them. I have heard that Axert is good for Migraines too. It's a trial & error thing. The occasional one I get now a days I just pop a couple of excedrin & drink a cup of coffee with it & it's gone! Good luck to you, & I hope you find a cure...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
gave me migrane headaches and I want to avoid it in the future
1 answer • 25 Sep 2010
Nothing over the counter?
1 answer • 12 Feb 2012
My daughter, age 29, suffers from daily migraine headaches that I believe stem from her daily use of Maxalt (or whatever "triptan" she has ...
3 answers • 7 Aug 2014
Some of the headaches are rebound headaches. When I try to come off of Excedrin, i can't do it. Any suggestions?
0 answers • 13 Apr 2016